MAUDE Adverse Event Report: ABIOMED INC. OXY-1 SYSTEM; ABIOMED BREETHE OXY-1 SYSTEM

ABIOMED INC. OXY-1 SYSTEM; ABIOMED BREETHE OXY-1 SYSTEM
Model Number OXY-1 CONSOLE
Medical Device Problem Codes Pumping Stopped (1503); Failure to Deliver (2338)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 03/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is on-going at this time.Upon completion of the investigation a final report will be filed.
 
Event or Problem Description
A patient was transferred to the tertiary medical center with a covid + diagnosis and in need of intubation and escalated medical care.An oxy-1 ecmo device was placed for support and oxygenation.The system provided v-v cannulation for 15 days.During the support, on day 11, there were calls made for technical support when the screen was noted to be darkened, due the power being mistakenly shut off due to a user error.That power failure was rectified and support proceeded on the same oxy-1 system.On day 15 the oxy-1 ecmo had what was termed a system failure.The staff was then forced to provide emergency resuscitation, which failed.The patient expired.
 
Additional Manufacturer Narrative
The investigation into the event has concluded.The oxy-1 product was tested and a root cause was unable to be determined.Team is unable to determine the cause of the system failure.The failure will be monitored and trended.
 
Additional Manufacturer Narrative
Since previous reports filed the manufacturer has updated udi information and product return to manufacturer documentation.This is the final supplemental correction report.
 
Additional Manufacturer Narrative
The following data has been corrected: 1) d4 - update catalog # 001-3300-011, 2) h- update medical device problem code to 1503 - pumping stopped, 3) h- update component code ¿ with 765 - controller, 4) type of reportable event changed from serious injury to death (last supplemental erroneously had serious injury, while initial report showed death).

Brand Name
OXY-1 SYSTEM
Common Device Name
ABIOMED BREETHE OXY-1 SYSTEM
Manufacturer (Section D)
ABIOMED INC.
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
BREETHE INC.
1500 joh ave
suite 190
halethorpe MD 21227
Manufacturer Contact
ralph barisano
22 cherry hill drive
danvers, MA 01923
9786461400
MDR Report Key11610688
Report Number1220648-2021-00816
Device Sequence Number3086137
Product Code DTZ
UDI-Device Identifier00860001797930
UDI-Public(01)00860001797930(11)201104
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200109
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOXY-1 CONSOLE
Device Catalogue Number001-3300-011
Device Lot Number20200309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/08/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
03/08/2021
03/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/11/2021
09/22/2021
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age37 YR
Patient SexMale